Cod Liver Oil Overdose
Little information is available about the possible effects of an overdose with cod liver oil. Because this supplement may increase the risk of bleeding, an overdose could lead to dangerous internal bleeding. It is also not known how to best treat an overdose, but it would likely involve treating any symptoms that occur as a result.
Cod Liver Oil Overdose: An OverviewCod liver oil is a dietary supplement that is used for a variety of different purposes. It is not known exactly what to expect from an overdose with cod liver oil, but it is likely that the effects will vary, depending on the cod liver oil dosage and whether it was taken with any medications, alcohol, or street drugs.
If you happen to take too much cod liver oil, seek immediate medical attention.
Effects of an Overdose With Cod Liver OilA cod liver oil overdose is likely to cause any of the usual cod liver oil side effects, but perhaps more severely. In particular, stomach upset can be expected. In serious cases, an overdose could increase the risk of bleeding, including dangerous internal bleeding (such as gastrointestinal bleeding or bleeding in the brain).
Cod liver oil, even at normal dosages, contains large amounts of vitamins D and A. An overdose of cod liver oil is likely to cause problems related to vitamin A and vitamin D toxicity.
Treatment for a Cod Liver Oil OverdoseIt is not known how best to treat a cod liver oil overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused bleeding, supportive treatment would include using medications or procedures to stop the bleeding.
It is important that you seek prompt medical attention if you believe that you may have taken too much cod liver oil.